Alert archive / Arkansas / Flash Flood Warnings in 2014

Flash Flood Warning 38, NWS Little Rock, AR

July 14, 2014Johnson County, Newton County, Pope County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 14, 2014, 3:12 PM CDT for Johnson County, Newton County, Pope County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2014, 3:12 PM CDT (20:12 UTC)
Expired
Jul 14, 2014, 6:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, AR, Newton County, AR, Pope County, AR

The radar

The Western Arkansas radar (KSRX), 109 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:35 PM CDT, 37 minutes earlier.

Area forecast discussion, Jul 14, 2:35 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
235 PM CDT MON JUL 14 2014

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
FRONTAL BOUNDARY WILL MOVE THROUGH THE REGION TONIGHT AND EARLY
TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ALONG AND AHEAD
OF IT TONIGHT...WITH CONVECTION WANING A BIT AFTER SUNSET. BEFORE
THEN...SOME STORMS WILL BE SEVERE WITH WIND AND/OR HAIL...THUS THE
SEVERE THUNDERSTORM WATCH UNTIL 8 PM. STRONGER STORMS WILL HAVE
THE CAPABILITY OF PRODUCING HEAVY RAINFALL AS WELL.

HAVE OPTED NOT TO GO WITH A FLASH FLOOD WATCH YET...AS TONIGHT/S
THREAT WILL BE RELATIVELY SHORT-DURATION...AND WILL BE HANDLED
BEST BY SHORT-FUSED PRODUCTS. THE BIGGER CONCERN WILL BE TOWARD
THE END OF THE PERIOD...AND WILL BE ADDRESSED MOMENTARILY.

BACK TO THE EARLY PERIODS THOUGH...PRECIP WILL DIMINISH ON
TUESDAY...AS THE FRONT MOVES SOUTH OF THE REGION. MUCH COOLER AIR
WILL FOLLOW THE FRONT...WITH HIGHS MAINLY IN THE 70S AND 80S.
NEAR-RECORD LOWS WILL BE POSSIBLE TUESDAY NIGHT/EARLY WEDNESDAY...
AS HIGH PRESSURE FOLLOWS THE FRONT...AND STRONG NORTHWEST UPPER
FLOW SETS UP. ON WEDNESDAY...IT IS QUITE LIKELY THAT MANY
LOCATIONS WILL NOT GET OUT OF THE 70S.

PATTERN WILL BECOME ACTIVE ONCE AGAIN BY LATE WEDNESDAY...AS AN
UPPER LEVEL SYSTEM MOVES DOWN OUT OF THE ROCKIES...AND SURFACE LOW
PRESSURE FORMS TO THE WEST OF THE REGION. THIS SYSTEM WILL PUSH A
STALLED BOUNDARY NORTH BACK TOWARD THE REGION. WITH SEVERAL OTHER
UPPER LEVEL SYSTEMS EXPECTED TO INTERACT WITH THE SYSTEM...SEVERAL
WAVES OF SHOWERS/STORMS ARE EXPECTED...WITH HEAVY RAINFALL POSSIBLE.

A FLASH FLOOD WATCH WILL LIKELY BECOME NECESSARY AS SUCCESSIVE
MODEL RUNS CONTINUE TO BE EVALUATED. AT THIS TIME...IT APPEARS THE
AXIS OF HEAVIEST RAINFALL WILL BE ALONG AND SOUTH OF INTERSTATE
40. WE WILL CONTINUE TO MONITOR.
&&

.LONG TERM...FRIDAY THROUGH SUNDAY
AN UPPER RIDGE WILL BE OVER THE WESTERN U.S. TO BEGIN THE LONG TERM
PERIOD WITH AN UPPER TROUGH FROM THE GREAT LAKES TO THE MISSISSIPPI
RIVER VALLEY. THE TROUGH WILL SLOWLY SHIFT EASTWARD THROUGH SUNDAY
AND MONDAY. THE RIDGE WILL REMAIN IN PLACE OVER THE WEST THROUGH THE
PERIOD.

A WARM FRONT WILL BE NEAR THE SOUTHERN ARKANSAS BORDER. A SHORT WAVE
WILL BE MOVING THROUGH THE STATE AT THIS TIME ALSO AND THUNDERSTORM
CHANCES WILL BE LIKELY. LOW PRESSURE WILL LIFT THE FRONT NORTHWARD
AND BRING RAIN CHANCES TO AN END BY SATURDAY AFTERNOON. THERE SHOULD
BE A BREAK IN THE PRECIPITATION AS DRIER AIR MOVES INTO THE
AREA...GFS IS DRIER THAN ECMWF. WILL BRING A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS BACK INTO THE AREA MONDAY. A WARMING TREND
WILL BE NOTED THROUGH THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     61  80  55  78 /  60  10   0  10
CAMDEN AR         69  88  58  84 /  60  30  10  10
HARRISON AR       57  75  52  76 /  30   0   0  10
HOT SPRINGS AR    68  85  57  77 /  60  20  10  10
LITTLE ROCK   AR  68  85  59  81 /  60  20  10  10
MONTICELLO AR     71  87  59  82 /  70  40  10  10
MOUNT IDA AR      66  87  53  75 /  50  20  10  20
MOUNTAIN HOME AR  58  78  54  79 /  40   0   0  10
NEWPORT AR        62  80  55  77 /  70  10  10  10
PINE BLUFF AR     69  82  60  81 /  70  30  10  10
RUSSELLVILLE AR   64  84  54  79 /  40  10  10  10
SEARCY AR         65  81  58  82 /  60  20  10  10
STUTTGART AR      67  81  59  81 /  70  30  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...51
Hazardous weather outlook, Jul 14, 5:00 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON JUL 14 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES THIS AFTERNOON WILL RANGE FROM 100 TO 104 ACROSS
CENTRAL AND SOUTHERN SECTIONS OF ARKANSAS.

A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO ARKANSAS TODAY. A
FEW SEVERE STORMS COULD OCCUR THIS AFTERNOON AND EVENING...
ESPECIALLY IN THE EASTERN HALF OF THE STATE. DAMAGING WINDS WILL BE
A GREATER THREAT THAN LARGE HAIL.

SOME THUNDERSTORMS ARE LIKELY TO CONTINUE AFTER MIDNIGHT TONIGHT
OVER THE SOUTHERN HALF OF THE STATE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

UNUSUALLY COOL NIGHTS AND MILD DAYS...FOR THE MIDDLE OF JULY...WILL
BE FELT BEGINNING TUESDAY.

THE COLD FRONT WILL STALL TO THE SOUTH OF ARKANSAS AND THEN BEGIN
MOVING BACK TO THE NORTH LATER THIS WEEK. MEANWHILE...AREAS OF LOW
PRESSURE ALOFT WILL ARRIVE FROM THE WEST. THE RESULT WILL BE SHOWERS
AND THUNDERSTORMS...FROM TIME TO TIME...BEGINNING WEDNESDAY NIGHT.
LOCALLY HEAVY RAIN IS POSSIBLE THURSDAY AND THURSDAY NIGHT...
ESPECIALLY OVER THE SOUTHERN HALF OF THE STATE. RAIN SHOULD TAPER
OFF ON FRIDAY.

TEMPERATURES MORE TYPICAL OF SUMMERTIME WILL RETURN BY NEXT SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BECOME NECESSARY THIS AFTERNOON AND EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:10 PM CDTSevere Thunderstorm WarningLZKNewton, Searcy50 min
Jul 14, 1:28 PM CDTSevere Thunderstorm WarningLZKNewton32 min
Jul 14, 1:50 PM CDTSevere Thunderstorm WarningLZKNewton, Pope, Searcy, Van Buren40 min
Jul 14, 2:06 PM CDTSevere Thunderstorm WarningLZKSearcy, Stone, Van Buren24 min
Jul 14, 2:16 PM CDTSevere Thunderstorm WarningLZKPolk, Scott29 min
Jul 14, 2:26 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Johnson, Logan, Pope, Searcy and 2 more49 min
Jul 14, 2:41 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Stone49 min
Jul 14, 2:42 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Van Buren33 min
Jul 14, 2:46 PM CDTSevere Thunderstorm WarningLZKMontgomery, Scott, Yell44 min
Jul 14, 2:47 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott43 min
Jul 14, 3:38 PM CDTSevere Thunderstorm WarningLZKFaulkner, White37 min
Jul 14, 3:43 PM CDTSpecial Weather StatementLZKIndependence, Jackson47 min
Jul 14, 4:18 PM CDTSpecial Weather StatementLZKWhite, Woodruff32 min
Jul 14, 4:27 PM CDTSpecial Weather StatementLZKPike58 min
Jul 14, 4:30 PM CDTSpecial Weather StatementLZKJackson20 min
Jul 14, 4:52 PM CDTSpecial Weather StatementLZKPrairie28 min
Jul 14, 5:05 PM CDTSpecial Weather StatementLZKGarland30 min
Jul 14, 5:08 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring, Saline37 min
Jul 14, 5:37 PM CDTSpecial Weather StatementLZKPulaski43 min
Jul 14, 6:08 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan37 min
Jul 14, 6:24 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Lonoke, Pulaski51 min

Nearby

Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.